North Carolina, 2007

Damaging Winds in North Carolina, July 7, 2007

July 7, 2007 · NWS RAH · 2 events in 1 county or zone

Isolated thunderstorms developed along a weak trough of low pressure during peak heating.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RAH wrote it up.

Isolated thunderstorms developed along a weak trough of low pressure during peak heating.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jul 7, 1:55 PM EST, 3 hours 10 minutes earlier.

Area forecast discussion, Jul 7, 1:55 PM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
255 PM EDT SAT JUL 7 2007

.SYNOPSIS...
A WEAK SURFACE BOUNDARY WILL LINGER IN THE VICINITY OF SOUTHERN
NORTH CAROLINA THROUGH SUNDAY. AN AREA OF LOW PRESSURE WILL APPROACH
FROM THE WEST LATE SUNDAY AND CROSS THE REGION MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
DIURNALLY DRIVEN CONVECTION WILL BE GREATLY DIMINISH WITH LOSS OF
HEATING. HOWEVER...DPVA AND AND INCREASINGLY CYCLONIC FLOW FROM
APPROACHING SOUTHERN PLAINS VORT MAX WILL SUPPORT SLIGHT CHANCE OF
SHOWERS ACROSS THE EXTREME SOUTHERN TIER AS AIRMASS REMAINS MOIST
AND UNSTABLE. EXTENSIVE MID CLOUDS AND INCREASING SOUTHERLY WIND
FLOW WILL ADJUST MINS IN LINE WITH WARMER GUIDANCE...70 TO 75 WITH
COOLEST READINGS IN THE NE.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
CHALLENGING FORECAST THIS PERIOD WITH IMPLICATIONS TO MAX TEMPS AND
MUCH NEEDED RAINFALL.

FOR SUN...SOUTHERN TIER COUNTIES STILL FAVORED OVER THE REMAINDER OF
THE FORECAST FOR SCATTERED CONVECTION. THIS REGION WILL HAVE BETTER
DEEPER MOISTURE AS WELL AS MORE SPEED CONFLUENCE AT 850 AND
700MB...ESPECIALLY LATE IN THE DAY. SOME DIRECTIONAL SHEAR NOTED BUT
WIND STRENGTH NOT OVERLY IMPRESSIVE. WILL NOT HIGHLIGHT SEVERE
THREAT BUT COULD SEE ISOLATED REPORTS OF WIND GUSTS 50-60 MPH
(SIMILAR TO TODAY). EXPECT A RATHER UNIFORM MAX TEMP FIELD SUN AS
MORE/THICKER CLOUDS EXPECTED IN THE SOUTH VERSUS THE NORTH. A BLEND
OF GFS/NAM MOS HAS BEEN VERIFYING FAIRLY WELL PAST COUPLE OF DAYS SO
WILL GO WITH A COMPROMISE OF MOS GUIDANCE FOR HIGHS SUN. THESE
VALUES SUPPORTED BY LOW LEVEL THICKNESSES WITH PARTIAL SUN.

MON...GFS AND NAM STILL OFFERING DIFFERING SOLUTIONS WITH THE
CANADIAN NOW LEANING TOWARD THE DRIER/WARMER GFS. HOWEVER...NAM
APPEARED TO HAVE VERIFIED THE BEST OVER THE DEEP SOUTH LAST NIGHT
AND THIS MORNING. LATEST WATER VAPOR IMAGERY STILL DEPICTS A FAIRLY
DEFINED SYSTEM SO APPEARS THAT ANY SHEARING AS BEEN MINIMAL SO FAR.
WITH MID/UPPER LEVEL TROUGH IN VICINITY MON AND BOTH THE GFS AND NAM
DEPICTING A SURFACE TROUGH OVER THE REGION...ISOLATED TO SCATTERED
CONVECTION A GOOD BET. IF NAM VERIFIES...COVERAGE OF CONVECTION WILL
BE BETTER THAN CURRENTLY FORECAST...ESPECIALLY OVER THE PIEDMONT
COUNTIES AND SANDHILLS. BUMPED POPS UP ABOUT 10% MOST SPOTS FOR MON.
HOPEFULLY, MODEL GUIDANCE WILL COME TO A BETTER CONSENSUS TONIGHT.
FINAL NOTE...WILL HAVE TO MONITOR STORMS MON  FOR SEVERE POTENTIAL
AS DECENT DIRECTIONAL SHEAR NOTED OVER REGION (FOR JULY). THIS
COUPLED WITH CAPE VALUES OF 1500-2000J/KG SUGGEST GOOD POTENTIAL FOR
SUSTAINED UPDRAFTS.

IN ANTICIPATION OF MORE CLOUDS AND CONVECTION...LOWERED MAX TEMPS
3-5 DEGREES MOST LOCALES (EXCLUDING FAR NORTHERN COASTAL PLAIN).
AGAIN...IF NAM THE MORE CORRECT SOLUTION...MAX TEMPS WILL LIKELY BE
IN THE 80-85 DEGREE RANGE. USED A BLEND OF THICKNESS GUIDANCE WHICH
SAW 22M VARIANCE OVER THE WESTERN PIEDMONT BETWEEN THE COOLER NAM
AND THE GFS.

MID LEVEL TROUGH CROSSES FORECAST AREA MON NIGHT SO WENT WITH A
CHANCE POP (25-40%) WITH THE BEST CHANCE OF RAIN OVER THE SE.

DEEP WESTERLY FLOW DEVELOPS IN WAKE OF EXITING SYSTEM ON TUE. THIS
FLOW WILL HELP TO DRY OUT COLUMN...RESULTING IN DECREASING
CLOUDINESS. RESIDUAL MOISTURE AND MODERATE INSTABILITY SUGGEST
POTENTIAL FOR ISOLATED AFTERNOON CONVECTION. PROJECTED THICKNESSES
1430S PAINT A HOT AFTERNOON WITH MAX TEMPS SOLIDLY IN THE MID 90S
OVER THE REGION. AGAIN...NOTED A THICKNESS DIFFERENCE OF 10-15M
ACROSS THE AREA. IF THE WARMER THICKNESSES VERIFY...UPPER 90S WILL
BE COMMON OVER THE EASTERN HALF.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE EXTENDED WILL START OUT WITH A STRONG UPPER RIDGE EXTENDING W-E
ACROSS THE NE GULF OF MEXICO INTO THE WESTERN ATLANTIC WHILE THE
MAIN STORM TRACK WILL BE WELL NW OF THE REGION. THE RESULTANT UPPER
AIR PATTERN WILL MAINTAIN A WESTERLY FLOW ACROSS CENTRAL NC. MAINLY
DRY AND VERY WARM/HOT CONDITIONS ARE TYPICAL OF THIS TYPE OF
PATTERN. A WEAK LEE SIDE TROUGH OVER THE AREA WILL ACT AS A FOCUS
FOR ISOLATED TO SCATTERED CONVECTION EACH AFTERNOON/EVENING ON WED
AND THU.

BY FRI MEDIUM RANGE MODELS SUGGEST THAT A L/W TROUGH WILL UNDERGO
SOME AMPLIFICATION. THIS SHOULD ALLOW A SURFACE FRONT TO MOVE INTO
THE REGION FRI AND POSSIBLY LINGER INTO SATURDAY. PRESENTLY...MODELS
DEPICTING DECENT AMOUNT OF MOISTURE OVER THE AREA. IF THIS
VERIFIES...CONVECTIVE COVERAGE SHOULD BE SUFFICIENT FOR A LIKELY
POP. SINCE PLENTY OF TIME FOR ADJUSTMENT....HAVE OPTED TO GO
CONSERVATIVE WITH THE POPS FOR NOW AND KEEP THEM BELOW 50% FOR FRI
INTO SAT.

MAX TEMPS IN THE LOW/MID 90S COMMON WED/THU...COOLING INTO THE 85-90
DEGREE RANGE BY SATURDAY DUE TO INCREASE CLOUD COVERAGE.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
EXTENSIVE MID AND HIGH CLOUDS STREAMING NE FROM DIGGING SHORTWAVE
TROUGH OVER THE SOUTHERN PLAINS WILL RESULT A GRADUAL THICKENING AND
LOWER OF MID CLOUDS THROUGH THE 24 HOUR FORECAST PERIOD AS THE
SHORTWAVE ENERGY AND BROAD SCALE CYCLONIC FLOW INCREASE OVER THE
AREA.

FOR THE REMAINDER OF THE AFTERNOON AND EVENING CONVECTION WILL BE
MORE PREVALENT ACROSS THE SOUTHEAST THIS AFTERNOON AND
EVENING...ALONG WEAK PRESSURE TROUGH AND HIGHEST INSTABILITY. WILL
INCLUDE TEMPO SHOWER GROUP AT FAY TAF SITE ONLY WITH ONLY A MENTION
OF CB AT RWI TO CONVEY ISOLATED POTENTIAL. CONVECTION SHOULD
DIMINISH WITH LOSS OF HEATING. PREDAWN VISIBILITY RESTRICTIONS
SHOULD BE MARGINAL...GENERALLY MVFR OR BETTER WITH EXPECTED BROKEN
MID DECK.

ENE PROGRESSION OF MID-LEVEL SHORTWAVE TROUGH TOWARDS THE AREA WILL
KEEP SCT SHOWERS AND TSTMS EACH AFTERNOON THROUGH MONDAY.
OTHERWISE...GENERALLY VFR CONDITIONS SHOULD PREVAIL EXCEPT FOR BRIEF
MVFR VSBY IN FOG OR HAZE AROUND DAYBREAK. TUE AND WED...BERMUDA HIGH
PRESSURE SHOULD BUILD BACK TO THE TN VALLEY TO RE-ESTABLISH A DRY
WESTERLY FLOW AND MAINTAIN VFR CONDITIONS ACROSS CENTRAL NC.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...CBL
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...CBL
Hazardous weather outlook, Jul 7, 2:36 AM EST, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
336 AM EDT SAT JUL 7 2007

NCZ007>011-021>028-038>041-080745-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
336 AM EDT SAT JUL 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ042-043-073>078-083>086-088-089-080745-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
336 AM EDT SAT JUL 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...
PRIMARILY ALONG AND SOUTH OF HIGHWAY 64 IN THE SANDHILLS AND
COASTAL PLAIN. LOCALLY HEAVY RAINFALL AND DANGEROUS CLOUD TO
GROUND LIGHTNING WILL ACCOMPANY ANY STORMS THAT DEVELOP. ALTHOUGH
AN ISOLATED STRONG STORM IS POSSIBLE...SEVERE WEATHER IS NOT
ANTICIPATED.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

21

In the hours before

Special weather statement, Jul 7, 1:12 PM EST, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
212 PM EDT SAT JUL 7 2007

NCZ086-071915-
HOKE-
212 PM EDT SAT JUL 7 2007

...A STRONG THUNDERSTORM WILL MOVE ACROSS HOKE COUNTY THROUGH 315 PM
EDT...

AT 212 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SILVER CITY...OR ABOUT OVER RAEFORD...MOVING EAST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...ROCKFISH.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
LIGHTNING CAN BE EXPECTED WITH THIS STORM. THESE WINDS ARE CAPABLE
OF BRINGING DOWN TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CAN...
POTTED PLANTS...AND LAWN FURNITURE COULD BE TOSSED AROUND. A 52 MPH
WIND GUST WAS REPORTED IN SOUTHERN PINES FROM THUNDERSTORMS THERE
AROUND 2 PM.

KEEP A CLOSE WATCH TO THE SKY IF YOU ARE OUTDOORS. DONT WAIT UNTIL
RAIN BEGINS TO TAKE SHELTER TO AVOID THE DANGERS OF LIGHTNING.
REMEMBER...LIGHTNING HAS BEEN KNOWN TO STRIKE UP TO 15 MILES FROM
THE THUNDERSTORM CLOUD. GO TO YOUR CAR OR A BUILDING AT THE FIRST
SIGN OF A STORM OR WHEN THUNDER IS HEARD.

DJF
Special weather statement, Jul 7, 1:42 PM EST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
242 PM EDT SAT JUL 7 2007

NCZ089-071945-
SAMPSON-
242 PM EDT SAT JUL 7 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON COUNTY THROUGH 345
PM EDT...

AT 242 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
TURKEY...OR ABOUT OVER WARSAW...MOVING EAST AT 10 MPH. OTHER STRONG
THUNDERSTORMS WERE LOCATED SOUTH OF GARLAND AND SOUTHWEST OF
HARRELLS...ALSO MOVING SLOWLY EAST AT AROUND 10 MPH. THESE STORMS
WILL REMAIN SCATTERED THROUGHOUT SAMPSON COUNTY AT LEAST THROUGH 345
PM. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
LIGHTNING CAN BE EXPECTED WITH THESE STORMS. LIGHT OBJECTS SUCH AS
TRASH CANS...POTTED PLANTS...AND LAWN FURNITURE COULD BE TOSSED
AROUND.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING. IF YOU DRIVE THROUGH HEAVY
RAIN...BE PREPARED FOR POOR VISIBILITY AND PONDING OF WATER ON ROADS.

DJF
Special weather statement, Jul 7, 3:05 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
405 PM EDT SAT JUL 7 2007

NCZ042-043-074-075-077-078-084>086-088-089-072200-
CUMBERLAND-HARNETT-HOKE-JOHNSTON-MONTGOMERY-MOORE-RICHMOND-SAMPSON-
SCOTLAND-WAYNE-WILSON-
405 PM EDT SAT JUL 7 2007

...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN OVER PORTIONS OF THE
SOUTHERN PIEDMONT AND COASTAL PLAIN...

NATIONAL WEATHER SERVICE RADAR AT 405 PM INDICATED STRONG
THUNDERSTORMS OVER SAMPSON... NORTHEAST WAYNE... SCOTLAND AND
CENTRAL RICHMOND COUNTIES. THE STRONGEST STORMS WERE LOCATED 5 MILES
SOUTHEAST OF HOBBTON IN SAMPSON COUNTY... 10 MILES NORTHEAST OF
GOLDSBORO IN WAYNE COUNTY... AND FROM ROCKINGHAM TO LAUREL HILL AND
LAURINBURG IN SCOTLAND COUNTY. THESE STORMS WILL CONTINUE TO DRIFT
TO THE EAST AT 5 TO 10 MPH AND AFFECT MUCH OF RICHMOND...
SCOTLAND... SAMPSON... AND WAYNE COUNTIES THROUGH 500 PM.

THESE STORMS WERE PRODUCING FREQUENT LIGHTNING... GUSTY WIND TO 50
MPH... AND VERY HEAVY RAINFALL. RAINFALL RATES OF 2 TO 2.5 INCHES
PER HOUR ARE EXPECTED. MOST AREAS WILL SEE THIS VERY HEAVY RAINFALL
FOR 30 TO 45 MINUTES... WHICH WILL PRODUCE MINOR FLOODING OF LOW
LYING AND URBAN AREAS.

TAKE SHELTER INDOORS WHEN THUNDER IS FIRST HEARD. MOTORISTS SHOULD
USE CAUTION DUE TO MINOR FLOODING ALONG STREETS AND ROADS.

BADGETT
Special weather statement, Jul 7, 3:55 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
455 PM EDT SAT JUL 7 2007

NCZ073-083-072200-
STANLY-ANSON-
INCLUDING THE CITIES OF...ALBEMARLE...WADESBORO
455 PM EDT SAT JUL 7 2007

...AN INTENSE STORM WILL MOVE EAST ALONG THE STANLY AND ANSON
COUNTY LINE...

AT 450 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM... CAPABLE OF PRODUCING PEA SIZE HAIL AND WIND
GUSTS OVER 45 MPH... NEAR THE TOWN OF NEW SALEM IN UNION COUNTY.
THIS STORM WAS MOVING EAST AT AROUND 10 MPH... AND WILL MOVE ALONG
THE ROCKY RIVER THROUGH 6 PM.

LOCATIONS AFFECTED BY THIS STORM WILL INCLUDE ANSONVILLE AND
NORWOOD... AND LOCATIONS ALONG THE ROCKY RIVER. PEOPLE IN THESE
AREAS SHOULD GO IMMEDIATELY TO A SAFE SHELTER AND STAY THERE UNTIL
THE STORM HAS PASSED. REMEMBER... IF YOU CAN HEAR THUNDER... YOU
ARE AT RISK OF BEING STRUCK BY LIGHTNING.

ANOTHER INTENSE STORM IN SOUTHERN UNION COUNTY WILL PASS NEAR OR
JUST SOUTH OF PEACHLAND AND POLKTON... AND POSSIBLY AFFECTING
WADESBORO... THROUGH 6 PM.

GIH
Special weather statement, Jul 7, 4:37 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
537 PM EDT SAT JUL 7 2007

NCZ040-076-072230-
CHATHAM-LEE-
537 PM EDT SAT JUL 7 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN CHATHAM AND
NORTHERN LEE COUNTIES THROUGH 630 PM...

AT 537 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
GOLDSTON...MOVING EAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE CUMNOCK...
MONCURE... AND THE SOUTH END OF JORDAN LAKE.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. DONT
WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES
OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY
FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

GIH
Special weather statement, Jul 7, 4:41 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
541 PM EDT SAT JUL 7 2007

NCZ074-084-072230-
MONTGOMERY-RICHMOND-
541 PM EDT SAT JUL 7 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS RICHMOND AND MONTGOMERY
COUNTIES THROUGH 630 PM EDT...

AT 541 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
MOUNT GILEAD...MOVING EAST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE PEKIN...
COVINGTON... NORMAN... CANDOR... AND DERBY.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. DONT
WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES
OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY
FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

GIH

The radar

The Raleigh/Durham radar (KRAX), 147 km away, was scanning. The volume nearest the first event began at 22:06 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Montgomery

When
July 7, 5:05 PM EST
Where
Montgomery County, Mt Gilead
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.220, -80.020

Numerous trees were blown down in Mount Gilead. The downed trees blocked roads on North School Street, South School Street and Julius Chambers Boulevard.

Thunderstorm Wind, Montgomery

When
July 7, 5:10 PM EST
Where
Montgomery County, Mt Gilead
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.220, -80.020

Several business signs were blown down in Mount Gilead.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2007Every state in 2007This day in weather historyWarnings in North Carolina, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32726, 32727.